Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 327, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 19, 2004, 5:40 PM CDT for Union Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2004, 5:40 PM CDT (22:40 UTC)
- Expired
- Aug 19, 2004, 6:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2168 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:10 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 19, 2:10 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 210 PM CDT THU AUG 19 2004 .DISCUSSION... BAND OF INTENSIFYING CONVECTION MARCHING EASTWARD TOWARDS SW AR AND NW LA. MEANWHILE...NASTY LOOKING SEA BREEZE TYPE STORMS MOVING NNE ACROSS EAST TX LAKES. WIND GUST OF 43 KNOTS REPORTED AT GGG. CONTINUED HEATING...AND/OR MERGING OF THESE TWO COMPLEXES...MAY RESULT IN FURTHER INTENSIFICATION. HEAVY RAIN STILL MAIN THREAT... BUT HIGH FLOOD VALUE GUIDANCE WILL NEED TO BE OVERCOME FOR FLOOD POTENTIAL...EXCEPT FOR URBAN AREAS. MOVER CONVECTION IN THE DALLAS... AND IN THE HOUSTON AREA...AND HIGH POPS THRU AT LEAST FOUR PERIODS ON ALL THREE MODELS. UPPER LEVEL DYNAMICS APPEAR TO PLAY GREATER ROLE IN CONVECTIVE FORMATION THAN INSTABILITY...UNUSUAL FOR THIS TIME OF YEAR. AS YET ANOTHER COOL FRONT ENTERS NORTHERN PORTIONS OF AREA BY SATURDAY MORNING...INDICATING ADDITIONAL FOCUS TO AN ALREADY MOIST REGIME. IN FACT...DIURNAL TRENDS...AND GREATER UPPER LEVEL DIVERGENCE MAY PROVIDE ANOTHER GOOD DUMPING OF RAIN SATURDAY AFTERNOON SOUTH OF INTERSTATE 20. A NEWER MODEL DEVELOPMENT ALSO HINTING AT UPPER LEVEL SYSTEM SWEEPING THRU ON SUNDAY. HOWEVER... AIRMASS RECOVERY MAY LIMIT ADDITIONAL THUNDERSTORM DEVELOPMENT...SO WILL KEEP SUNDAY...AS WELL AS MONDAY AND TUESDAY...POPS ON LOW SIDE FOR THE TIME BEING. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 87 72 87 / 50 50 50 30 MLU 72 87 72 87 / 50 50 40 30 TXK 73 87 72 88 / 60 50 50 20 TYR 74 89 72 88 / 50 40 50 30 LFK 74 89 73 89 / 50 50 50 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, Aug 19, 12:00 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU AUG 19 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201059- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON... AN AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SLOWLY MOVE INTO SOUTHEAST OKLAHOMA...AND PORTIONS OF NORTHEAST TEXAS...DURING THE EARLY AFTERNOON. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO DEVELOP ACROSS REMAINING PORTIONS OF EAST TEXAS...PORTIONS OF SOUTHWEST ARKANSAS...MAINLY NORTH OF INTERSTATE 30...AND PORTIONS OF NORTHERN LOUISIANA... ESPECIALLY ALONG AND WEST OF INTERSTATE 49...DURING THE AFTERNOON AND EVENING. ISOLATED STRONG THUNDERSTORMS MAY BE POSSIBLE...CONTAINING BRIEF GUSTY WINDS. HOWEVER...VERY HEAVY RAINFALL WILL REMAIN THE PRIMARY THREAT. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN OVER MUCH OF THE REGION FRIDAY...AND POSSIBLY LINGER ACROSS THE SOUTHERN PORTIONS OF EAST TEXAS AND NORTH LOUISIANA SATURDAY...AS THE UPPER LEVEL DISTURBANCE SLOWLY MOVES EAST ACROSS THE AREA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Aug 19, 4:34 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 PM CDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 10 SW CARTHAGE 32.05N 94.46W
08/19/2004 PANOLA TX LAW ENFORCEMENT
SEVERAL TREES DOWN.
0315 PM TSTM WND DMG JOAQUIN 31.97N 94.05W
08/19/2004 SHELBY TX LAW ENFORCEMENT
FEW TREES BLOWN DOWN.
0330 PM TSTM WND DMG 12 NNW MANSFIELD 32.19N 93.78W
08/19/2004 DE SOTO LA LAW ENFORCEMENT
SEVERAL TREES DOWN.
0350 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
08/19/2004 CADDO LA FIRE DEPT/RESCUE
TREES AND POWERLINES DOWN ALONG GILBERT AND OCKLEY
STREETS.
0400 PM TSTM WND DMG BOSSIER CITY 32.52N 93.66W
08/19/2004 BOSSIER LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN SCATTERED THROUGHOUT PARISH.
0425 PM TSTM WND DMG 10 N MINDEN 32.76N 93.28W
08/19/2004 WEBSTER LA LAW ENFORCEMENT
SEVERAL TREES DOWN NORTH OF MINDEN THROUGHOUT THE PARISH.
&&
03Local storm report, Aug 19, 5:13 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 PM CDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG HAYNESVILLE 32.97N 93.14W
08/19/2004 CLAIBORNE LA LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES BLOWN DOWN.
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:40 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 50 min |
| Aug 19, 2:54 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 51 min |
| Aug 19, 4:24 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 66 min |
| Aug 19, 4:38 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 67 min |
| Aug 19, 4:52 PM CDT | Severe Thunderstorm Warning | SHV | Franklin | 23 min |
| Aug 19, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 41 min |
| Aug 19, 3:02 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 43 min |
| Aug 19, 3:23 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 37 min |
| Aug 19, 3:58 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 47 min |
| Aug 19, 4:07 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 53 min |
| Aug 19, 4:26 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 64 min |
| Aug 19, 5:26 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 34 min |
| Aug 19, 6:05 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 40 min |
| Aug 19, 4:46 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 59 min |
| Aug 19, 4:59 PM CDT | Severe Thunderstorm Warning | SHV | Union | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.